Almost every morning, I wake up with a rash that looks like hives. It's bumpy and puffy and swollen looking. They start at my wrists and then extend to my hands, but sometimes continue up my arms as far as my shoulders as well. Usually, other than being a little red, they're gone by noon. Sometimes, they'll crop up again at night, but usually not. This has been going on for about two months and I can't seem to figure out what the problem is.
About three months ago, I started receiving occiptal nerve blocks for migraine headaches every 6 weeks, but I don't see how this could be related. The severity does not seem to be tied to the time of the injections.
I'm on birth control and gabapentin.
I've tried changing my soap, my shampoo, the type of sheets, everything, and it doesn't seem to matter. I have a dog and two cats but they've never bothered me before. I also work with glass a lot in the evenings (I have a small jewelry business), but I've been doing that for years.
Any idea what could be causing this, or is it just a minor annoyance?
Hives result from dilation of capillaries allowing fluid to leak out into the surrounding tissue, the epidermis.They are red, itchy, raised areas of skin that appear in varying shapes and sizes. They have a tendency to change size rapidly and to move around, disappearing in one place and reappearing in other places, often in a matter of hours.
Many cases of hives are "idiopathic," meaning no cause is known. Others may be triggered by viral infections or medications.It may be due to gabapentin or other medications.
Take some over the counter oral antihistaminics like benadryl or Claritin,Sometimes they are required for prolonged periods.Since benadryl causes drowsiness so can be used at night to get urticaria control. Short courses of oral cortisone or steroids are taken for short periods (one to three days) to settle more severe symptoms.Application of calamine and mild steroid cream like dermacort will also help in controlling itching.
If the symptoms become severe,then it can be a case of chronic urticaria which needs further evaluation as it may be due to auto antibodies.A dermatologist’s evaluation is mandatory.
Hope it helps .Take care and pls do keep us posted in case you have any additional queries.Kind regards.
I have been troubled with what look like hives for the past 2 months or so. In the morning I awaken with whelps on my hips and itching around my wrists. This morning I awoke with my entire face swollen. I haven't come in contact with anything out of the normal. I just turned 50 this year and know my body is changing. Is this what I have to look forward to the rest of my life?
I have suffered with hives for the past 6 weeks. It started randomly one night then continued to return on a daily basis, usually first thing in the morning or last thing at night. I have tried everything, no soap, non bio washing powder, fenofexadine, steroids, over the counter antihistamines, steroid creams,itch creams, and now sedatives.. After all of this I am still struggling with hives. I have seen a total of 10 doctors and I'm currently awaiting to attend my dermatologist appointment within the next couple of weeks.
This is ruining my life! No exaggeration, my life has changed since this happened and I would do just about anything to get an answer, or even better get rid of it. I have never had any kind of allergy as a child and now I am 24 year old lady.
Any advice would be extremely helpful.
Stay away from salty food. I struggled off and on with Hives since 2008. When I got hives in 2008 it was horrible, allergists said it was idiopathic so I was Doxepin thinking stress related, benodrayl and other stuff. I lived in the Midwest then moved to California in 2008 and my hives disappeared. I came back to Midwest in 2010 and worst hives of my life. I went through the 50 needle testing ect.. Was only detected for Pets and Dustmites. But at that time I did not have any pets. So the allergist told me to take Zyrtec only and said it was stress. My hives disappeared then in 2010. Then summer of 2012 I got them back, mostly waking up in the AM with legs covered with hives and parts of my arms, they disappeared later in the day. I drank a lot of gatorade so I quit that and the hives seem to disappear. About two weeks ago I started waking up with hives on my leg. I usually Tan in tanning beds and switched tanning lotion but my hives disappear while I am at work. I do have two dogs, one dog since 2010 after my last allergist appointment so It cant be them. I know im under a lot of stress and Zyrtec does help during the day but I take it at night also but the night time it doesn't do its justice throughout the night. I just bought a house in June 2015 so was thinking of getting the ducts cleaned but its a fairly new house. I also remembered the hives started after using my dehumidifier so not sure. I do consume a lot of Coke, but always have. I hate to go back to the allergist myself because they never know.
Good morning! Writing to you with hives here lol it's 7:16 and I deal with this every morning for the passed year. Everyone above please try to return to your dr for blood work.. This situation in fact can be internal not external and not caused by something u injested but rather by your body alone! When your thyroid is not in balance your body releases extra histamine apparently .. And this causes chronic hives or a rash like hives on your body. It's hard to detect because you may have topical allergies. Either way, even if it is not your thyroid injections to calm your bodies reaction to what ever is creating these hives has to be done. I myself am allergic to everything .. Literally ! My dr was super entertained by this (except dogs and saltwater), I myself wasn't amused lol .. But I refused shots until we know if it's the thyroid or not. Good luck with this.. It's really ***** because it's confusing and being puffy in the face feels uncomfortable .. But hey it could be worse I guess .. Xo
I too am allergic to most everything. Trees grasses weeds dogs cats molds and sensitive to almost every chemical on the planet. I used to be a clean freak and scented most everything - now I can smell Alvin the chipmunk's cologne. HA! I also have been diagnosed with Vocal Chord dysfunction, and after experiencing a few episodes of anaphylaxis, I now have an epi pen. I've been weaning myself off Zyrtec and am now on about 1mg in the evenings. When I cut back drastically, I experience hives in the morning. I also have Optical migraines with aura and slight headache. I'm guessing it's peri or menopause. I'm 50. My TSH at last lab was 2 (summer) in the winter it goes to 3. I wonder why it happens in the morning and perhaps that's when my adrenalin or thyroid hormones spikes causing reactions. Have you confirmed it's your thyroid? and how are your symptoms now? Are you taking anything ? thanks so much.
Kam34...I has a long bout with hives and no cause or reason was not determined medically. I then sought a Homeopathic remedy. I was taken off of gluten, starches and all sugar. Placed on a high protein diet low carbs. I took B12 and other B Vitamins, Flax seed oil, fish oil and drank a lot of water. I was then put on large doses of GOOD BACTERIA (Probiotics).
I then did a round of Colonics where my colin was cleaned. The results showed Candida Yeast! After this treatment the hives left.
I sometimes have reoccurrence if I have taken an antibiotic...such as Kflex or stronger. I up the probiotics and it stops. Also ...Zyrtec really helps...The doctor also said stress is a factor so I rest my thoughts, mind and even sleep. I also did regular Chiropractic adjustments.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.